Oklahoma, 2006

Wildfire in Oklahoma, January 18 to 19, 2006

January 18 to 19, 2006 · NWS TSA · 1 event in 1 county or zone

A fire burned 75 acres on the afternoon of the 18th near Wyandotte. The fire destroyed Jake's Flea Market on a rural part of Highway 10.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A fire burned 75 acres on the afternoon of the 18th near Wyandotte. The fire destroyed Jake's Flea Market on a rural part of Highway 10. Another grass fire in the area consumed 320 acres while a third wildfire burned 700 acres near the Delaware County line during the early morning hours of the next day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 18, 10:57 AM CST, 3 minutes earlier.

Area forecast discussion, Jan 18, 10:57 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CST WED JAN 18 2006

.DISCUSSION...

EXTENSIVE CIRRUS THIS MORNING HAS HAMPERED THE WARM UP AND LIMITED
THE INCREASE IN WIND SPEEDS. THIS IS EXPECTED TO CHANGE BY MID
AFTERNOON AS THE GRADIENT TIGHTENS FURTHER AND THE CIRRUS THINS...
ALLOWING DEEPER MIXING INTO THE VERY WARM PROFILE SAMPLED ON THE
KOUN 12 SOUNDING. MINOR ADJUSTMENTS WERE MADE TO AFTERNOON
TEMPERATURES AND WINDS.

WILL CONTINUE WITH THE RED FLAG WARNING FOR ALL THE AREA EXPECT
WEST CENTRAL ARKANSAS WHERE RIVER VALLEY WINDS WILL BE SLOWEST TO
RESPOND. ALSO RAISED A FIRE WEATHER WATCH FOR TOMORROW AS LITTLE
RECOVERY EXPECTED TODAY...AND POTENTIALLY ALLOWING RAPID
DETERIORATION IN FIRE WEATHER CONDITIONS TOMORROW AHEAD OF THE
APPROACHING COLD FRONT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FIRE WEATHER WATCH FROM 8 AM THURSDAY TO 6 PM THURSDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ073.

AR...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM FORECASTER ID= 07
LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Jan 18, 4:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CST WED JAN 18 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CST WED JAN 18 2006

...RED FLAG WARNING FOR THIS AFTERNOON AND INTO THE EVENING
   FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...EARLY AFTERNOON.

DISCUSSION...
SURFACE HIGH PRESSURE HAS SHIFTED OFF TO THE EAST THIS MORNING AND
HAS RESULTED IN SOUTHERLY WINDS RETURNING TO THE AREA. WINDS WILL
INCREASE THIS AFTERNOON WITH SPEEDS OF 15 AND 25 MILES AND
EXPECTED. A FEW GUSTS TO NEAR 30 WILL ALSO BE POSSIBLE. THE STRONG
WINDS COMBINING WITH A DRY AIRMASS AND DRY GROUND CONDITIONS WILL
ONCE AGAIN PRESENT A SIGNIFICANT FIRE DANGER TODAY...THUS A RED FLAG WARNING
IS IN EFFECT FOR THIS AFTERNOON. SEE /OKCRFWTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT
ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
FIRE DANGER WILL REMAIN HIGH INTO THURSDAY...THOUGH LOW LEVEL MOISTURE
WILL INCREASE SOME AND WILL RESULT IN HIGHER RELATIVE HUMIDITIES.
A COLD FRONT AND UPPER LEVEL SYSTEM WILL MOVE ACROSS THE PLAINS ON
FRIDAY...WHICH WILL OFFER CHANCES AT MEASURABLE RAINFALL FROM
FRIDAY INTO EARLY SATURDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
INTERESTED PARTIES SHOULD MONITOR THE LATEST PRODUCTS CONCERNING THE
ONGOING FIRE DANGER AS WELL AS THE FORECASTS CONCERNING RAIN
CHANCES TOWARDS THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ottawa

When
January 18, 11:00 AM CST to January 19, 8:00 AM CST
Where
Ottawa forecast zone
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491381.